Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Apr 7, 2021, 3:45 PM CDT for Morehouse Parish, Louisiana; Ashley County, Arkansas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2021, 3:45 PM CDT (20:45 UTC)
- Expired
- Apr 7, 2021, 4:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Jackson, MS
Counties Ashley County, AR, Morehouse Parish, LA
The radar
The Shreveport radar (KSHV), 182 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 532 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 506 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 433 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
134
WWUS84 KJAN 072045
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
345 PM CDT Wed Apr 7 2021
ARZ074-LAZ007-072145-
Ashley AR-Morehouse LA-
345 PM CDT Wed Apr 7 2021
...A STRONG THUNDERSTORM WILL AFFECT ASHLEY COUNTY IN SOUTHEASTERN
ARKANSAS AND MOREHOUSE PARISHES UNTIL 445 PM CDT...
At 344 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Lawson to near Sterlington. Movement
was northeast at 65 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Strong thunderstorms will be near...
Bastrop around 355 PM CDT.
Galion around 405 PM CDT.
Other locations impacted by these storms include Bonita, Collinston,
Mer Rouge and Blanchton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3315 9211 3316 9214 3319 9214 3321 9208
3324 9209 3330 9198 3333 9197 3339 9163
3294 9150 3252 9190 3260 9193 3266 9191
3266 9194 3271 9197 3271 9204 3269 9205
3271 9206 3297 9208 3301 9207 3309 9214
TIME...MOT...LOC 2044Z 241DEG 54KT 3314 9254 3263 9205
$$
DBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Apr 7, 1:21 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Apr 7, 1:21 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Jackson MS 121 PM CDT Wed Apr 7 2021 .UPDATE... Updated for 18Z aviation discussion && .AVIATION... 18Z TAF discussion: VFR conditions are ongoing this afternoon. Strong southerly winds are affecting portions of the region with gusts to near 30kts. After about 21Z, storms will begin to move into the region from west to east and have an impact on most all TAF sites through 08Z. MVFR to IFR conditions will occur thanks to thunderstorms or rain. VFR conditions will begin to prevail after 06Z through daybreak from west to east, though storms may linger in the southeast around daybreak or thereafter. /28/ && .DISCUSSION... We are continuing to see potential for severe storms later this afternoon and evening across the region. Most of the area is dry this late morning. We started out clear but clouds have moved in from the west. Still, temperatures have risen into the lower to mid 70s across the area. Dewpoints are still in the lower 60s for most locations but some have gotten into the mid 60s this morning, especially in the west. This comes as gusty southerly winds have prevailed. Winds gusting to around 25mph have occurred and our limited risk graphic for this still remain sufficient. Moving into later this afternoon and evening. Hi-res model guidance may be a touch slower with storms entering the western part of the forecast area. What is interesting is that a lot of the hi-res guidance shows a robust squall line approaching from the west and then less robust later in the evening to the east of the MS river, or breaking into two separate squall line segments. Still, sufficient shear and forcing will occur and likely sustain the line farther east than perhaps the hi-res shows, but this will be something to monitor. Still, storms will progress from west to east overnight with some severe threat. Best conditions should be up in the Delta, where an enhanced risk has been outlooked. Going forecast is in decent shape. /28/ Prior discussion below: Today through tonight: Confidence in the threat for severe weather has increased some over the ArkLaMiss region. Continued moist southerly flow and daytime heating ahead of an approaching strong shortwave trough will lead to significant destabilization with ML CAPE approaching 2000 j/kg in the Delta region this afternoon. This combined with increasingly favorable low to mid level shear will support an environment favorable for severe storms once greater ascent reaches the area and initiates deep convection, especially late this afternoon. Initially, some guidance including the RAP/HRRR suggest a deeply mixed airmass and relatively high LCLs may help to mitigate the tornado risk, but expect this threat to increase as we go into the evening when the low level jet/moisture transport and ascent are expected to peak for areas generally along/west of the I-55 corridor. Note that this reasoning resulted in our slightly expanding the enhanced risk to the east over MS. Expect a broken line of storms to solidify into a QLCS that is forecast to move east across the entire area overnight. As previously discussed, 0-3km shear vectors will favor an increased tornado threat with NE/ENE surging line segments, which appear most likely to occur along/north of I-20 in association with greater forcing, although confidence in this areal threshold is less than it was in prior days. Will continue to hold off on mentioning a heavy rain risk given the progressive nature of the system and moisture profiles that are not particularly impressive for April. With that said, there will certainly be localized areas of heavy rainfall where totals reach a few inches. /EC/ Thursday through next Tuesday: Rain chances currently look to be coming to an end as day breaks on Thursday. With the passage of the front through the CWA, the airmass will dry out a bit, as dew points fall into the 50s. This unfortunately won't last long, as the front that pushed through the CWA, begins to lift back to the north Thursday night into Friday as a warm front. This will result in a return to humid conditions across the forecast area Friday into Saturday. Chances for showers and storms increase yet again Friday evening into early Saturday morning. A closed low over the northern plains states, will dig through the Mid-Mississippi River Valley, and eject northeast into the Great Lakes region. With the stalled boundary over the CWA, a rather stout mid/upper level disturbance will traverse the region from west to east. With a increasingly unstable airmass over the region, adequate deep-layer wind shear, and steep mid-level lapse rates, some severe storms currently look to be possible as the disturbance moves through. Damaging wind gusts and large hail will be the primary concerns with storms, but tornadoes can't be ruled out. The potential for heavy rainfall will also be possible. There are still some questions in regard to the exact track of the surface low this shortwave will cause to develop near or over the region. This will have a large influence on where the better potential for severe storms will be over the CWA during this time. As we move closer to late week, there will likely be some changes to the current advertised threat area over the forecast area. Quiet and slightly cooler drier weather will return Saturday into the wake of the system. This looks to continue into the first part of the new work week, but conditions will warm during this time. As Tuesday rolls around, rain chances will again increase across the forecast area as models hint at another cold front approaches from the west. /19/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 81 59 83 61 / 32 100 2 15 Meridian 81 61 81 61 / 20 96 8 17 Vicksburg 80 58 83 61 / 59 100 1 16 Hattiesburg 81 63 83 65 / 22 91 17 15 Natchez 79 59 83 63 / 37 100 2 10 Greenville 79 57 79 58 / 64 100 0 16 Greenwood 80 59 81 59 / 42 100 0 16 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 28
Hazardous weather outlook, Apr 7, 6:13 AM CDT, 9 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 613 AM CDT Wed Apr 7 2021 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>027-034>036- 040>043-047>049-053-054-081115- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Tensas-Bolivar-Sunflower-Leflore-Grenada- Carroll-Washington-Humphreys-Holmes-Issaquena-Sharkey-Yazoo- Madison MS-Warren-Hinds-Rankin-Claiborne-Copiah- 613 AM CDT Wed Apr 7 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, southwest Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Late afternoon through evening NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Today through Tonight Severe storms containing damaging winds, hail, and possible tornadoes are likely from late this afternoon through the evening. Occasionally strong, gusty southerly winds can be expected across the outlook area especially from late this morning into the evening. (https://www.weather.gov/images/jan/graphicast/1.png) (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Severe thunderstorms capable of producing damaging winds, large hail, and a few tornadoes, are possible for the entire outlook area mainly from late Friday through early Saturday. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight and Friday through Friday night. MSZ028-029-032-037-044-081115- Montgomery-Webster-Choctaw-Attala-Leake- 613 AM CDT Wed Apr 7 2021 This hazardous weather outlook is for portions of central Mississippi, and north central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Mainly this evening Severe storms containing damaging winds, hail, and possible tornadoes are likely this evening. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Severe thunderstorms capable of producing damaging winds, large hail, and a few tornadoes, are possible for the entire outlook area mainly from late Friday through early Saturday. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight and Friday through Friday night. MSZ030-031-033-038-039-045-046-050>052-055>058-062>066-072>074- 081115- Clay-Lowndes-Oktibbeha-Winston-Noxubee-Neshoba-Kemper-Scott- Newton-Lauderdale-Simpson-Smith-Jasper-Clarke-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 613 AM CDT Wed Apr 7 2021 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, northeast Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Mainly late tonight Severe storms containing damaging winds, hail, and possible tornadoes are possible late tonight. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Severe thunderstorms capable of producing damaging winds, large hail, and a few tornadoes, are possible for the entire outlook area mainly from late Friday through early Saturday. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight and Friday through Friday night. LAZ024-026-MSZ059>061-081115- Catahoula-Concordia-Jefferson-Adams-Franklin MS- 613 AM CDT Wed Apr 7 2021 This hazardous weather outlook is for portions of northeast Louisiana, and southwest Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Mainly this evening NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Today through Tonight Severe storms containing damaging winds, hail, and possible tornadoes are possible mainly this evening. Occasionally strong, gusty southerly winds can be expected across the outlook area especially from late this morning into the evening. (https://www.weather.gov/images/jan/graphicast/1.png) (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Severe thunderstorms capable of producing damaging winds, large hail, and a few tornadoes, are possible for the entire outlook area mainly from late Friday through early Saturday. (https://www.weather.gov/images/jan/graphicast/3.png) 20 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. *NON-THUNDERSTORM WINDS* Extreme...Sustained winds 50 mph or greater or wind gusts 65 mph or greater. Significant...Sustained winds 40-49 mph or wind gusts 58-64 mph. Elevated...Sustained winds 30-39 mph or wind gusts 45-57 mph. Limited...Sustained winds 20-29 mph or wind gusts 30 to 44 mph. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Apr 7, 3:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
345 PM CDT Wed Apr 7 2021
ARZ074-LAZ007-072145-
Ashley AR-Morehouse LA-
345 PM CDT Wed Apr 7 2021
...A STRONG THUNDERSTORM WILL AFFECT ASHLEY COUNTY IN SOUTHEASTERN
ARKANSAS AND MOREHOUSE PARISHES UNTIL 445 PM CDT...
At 344 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Lawson to near Sterlington. Movement
was northeast at 65 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Strong thunderstorms will be near...
Bastrop around 355 PM CDT.
Galion around 405 PM CDT.
Other locations impacted by these storms include Bonita, Collinston,
Mer Rouge and Blanchton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3315 9211 3316 9214 3319 9214 3321 9208
3324 9209 3330 9198 3333 9197 3339 9163
3294 9150 3252 9190 3260 9193 3266 9191
3266 9194 3271 9197 3271 9204 3269 9205
3271 9206 3297 9208 3301 9207 3309 9214
TIME...MOT...LOC 2044Z 241DEG 54KT 3314 9254 3263 9205
DBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 10:15 AM CDT | River Flood Warning | JAN | Attala, Holmes | 9 days |
| Apr 7, 5:11 PM CDT | Special Weather Statement | JAN | Lincoln | 64 min |
| Apr 7, 6:01 PM CDT | Special Weather Statement | JAN | Ashley | 29 min |
Nearby
Special Weather Statements in Louisiana, 2021Special Weather Statements in Arkansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.